Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 197, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 24, 2015, 7:41 AM CDT for Coryell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 7:41 AM CDT (12:41 UTC)
- Expired
- Oct 24, 2015, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Coryell County, TX
The radar
The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 4:09 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 24, 4:09 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 409 AM CDT SAT OCT 24 2015 .DISCUSSION... NO MAJOR CHANGES TO OUR THINKING OVER THE NEXT 6 TO 12 HOURS. SIGNIFICANT HEAVY RAINFALL EVENT CONTINUES ACROSS MUCH OF THE AREA WITH THE BULK OF THE HEAVIEST PRECIPITATION EXTENDING FROM NEAR KILLEEN NORTHEAST TO CORSICANA. LATEST PRECIPITATION ESTIMATES INDICATE THE HEAVIEST RAINFALL RATES ARE AROUND 2 INCHES PER HOUR MAINLY WITH THE CONVECTION ACROSS BELL AND FALLS COUNTIES. THE CONVECTION IS SLOWING DOWN A BIT IN THESE AREAS SO THE FLASH FLOOD THREAT SHOULD CONTINUE TO INCREASE THROUGH MORNING. A LITTLE FARTHER NORTH...IN THE AREAS THAT SAW ANYWHERE FROM 12 TO 20 INCHES OF RAINFALL YESTERDAY...RAINFALL RATES HAVE FALLEN TO AROUND 1/2 INCH PER HOUR. THE GROUNDS THROUGHOUT MUCH OF CENTRAL AND NORTH TEXAS ARE COMPLETELY SATURATED AND ADDITIONAL RAINFALL WILL ALMOST COMPLETELY RUN OFF. ANY HEAVIER BANDS ARE LIKELY TO CAUSE FLASH FLOODING IN A SHORT PERIOD OF TIME. CONCERNING THE FORECAST FOR TODAY...THE COLD FRONT IS LOCATED ALONG A LINE FROM NEAR ABILENE TO WICHITA FALLS TO ARDMORE AND WILL CONTINUE SOUTH THROUGH THE MORNING HOURS. THERE IS SOME MESOSCALE FORCING ALONG THE FRONT AND SOME LIFT FROM THE APPROACHING SHORTWAVE SO THERE WILL LIKELY BE AN UPTICK IN CONVECTION OVER THE NEXT SEVERAL HOURS AS THE FRONT CONTINUES SOUTH. THE MAIN ACTIVITY WILL STILL BE PRIMARILY SOUTH OF THE METROPLEX IN THE WACO/TEMPLE/KILLEEN AREA AND NORTHEAST OF THERE TOWARD CORSICANA THROUGH MID MORNING. THE REMNANTS OF HURRICANE PATRICIA CONTINUE TO SPREAD NORTHEAST AND UPPER LEVEL DIVERGENCE WILL LIKELY BE MAXIMIZED OVER NORTH AND CENTRAL TEXAS BY LATE MORNING/MIDDAY. THIS FAVORABLE WIND PROFILE...COMBINED WITH DEEP MOISTURE AND STRONG FORCING FOR ASCENT FROM APPROACHING TROUGH WILL HELP MAINTAIN MODERATE TO HEAVY RAIN FROM THE DFW METROPLEX SOUTH INTO CENTRAL TEXAS TODAY. LATER THIS MORNING...A SURFACE LOW WILL START TO DEEPEN ACROSS SOUTH TEXAS AND TRACK ALONG THE TEXAS COAST. THIS SHOULD EFFECTIVELY BEGIN TO CUT OFF THE FETCH OF DEEP TROPICAL MOISTURE INTO THE AREA...AND THE PRECIPITATION AREA SHOULD CONTRACT TOWARD THE CENTER OF LOW PRESSURE FARTHER SOUTH AND EAST. THIS SHOULD MEAN THE BEGINNING OF THE END OF THE HEAVY PRECIPITATION ACROSS OUR AREA LATER TODAY. OUR FAR SOUTHEAST COUNTIES WILL LIKELY HAVE THE BEST CHANCE FOR HEAVY RAINFALL THIS AFTERNOON AS THE LOW MOVES NORTHEAST ALONG THE TEXAS COAST. THIS HEAVY RAINFALL POTENTIAL WILL CONTINUE INTO TONIGHT...MAINLY FOR THE FAR SOUTHEAST COUNTIES. OUR OFFICIAL FORECAST WILL STILL SHOW ANOTHER 1 TO 3 INCHES OF RAINFALL THROUGH TODAY ACROSS MUCH OF THE AREA...WITH LIGHTER AMOUNTS FROM THE METROPLEX NORTH AND WEST. WE WILL KEEP THE FLASH FLOOD WATCH AS IS FOR THE MORNING PACKAGE...ALTHOUGH THE THREAT FOR FLASH FLOODING WILL GENERALLY BE LOW ACROSS OUR WEST AND NORTHWEST COUNTIES. AS WE START TO SEE A GENERAL TAPERING OF THE RAIN LATER TODAY...WE WILL LIKELY TRIM PORTIONS OF THE WATCH AREA. RAIN CHANCES WILL LIKELY BE CONFINED TO OUR EASTERN COUNTIES ON SUNDAY AS THE SURFACE LOW CONTINUES TO MOVE TO THE NORTHEAST. WE SHOULD GET A FEW DAYS OF DRYING OUT AS IT NOW LOOKS LIKE A MID WEEK TROUGH WILL COME THROUGH DRY. BOTH THE GFS AND EURO GUIDANCE ARE NOW INDICATING ANOTHER STRONG SHORTWAVE APPROACHING THE AREA LATE IN THE WEEK WHICH WILL LIKELY BRING ANOTHER GOOD CHANCE FOR RAIN ON FRIDAY AND POSSIBLY EXTENDING INTO HALLOWEEN. DUNN && .AVIATION... /ISSUED 1143 PM CDT FRI OCT 23 2015/ SHOWERS AND THUNDERSTORMS CAN BE SEEN ACROSS MUCH OF NORTH AND CENTRAL TEXAS AT THIS TIME. THIS ACTIVITY WILL CONTINUE FOR THE NEXT SEVERAL HOURS AS AN UPPER LEVEL TROUGH MOVES OVER THE AREA. LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING WILL BE THE MAIN CONCERNS WITH THESE STORMS. OVERALL CONDITIONS WILL REMAIN VFR TO MVFR WILL THROUGH SATURDAY MORNING...WITH OCCASIONAL IFR CONDITIONS IN AREAS OF HEAVY RAIN. WINDS SHOULD REMAIN AROUND 10 TO 15 KNOTS...WITH A WIND SHIFT TO THE NORTHWEST MID MORNING SATURDAY WITH A FRONTAL PASSAGE. 78.JG && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 59 67 57 71 / 100 60 30 10 10 WACO, TX 73 60 67 58 71 / 100 80 40 10 10 PARIS, TX 71 59 67 56 70 / 100 60 50 20 20 DENTON, TX 67 57 66 54 71 / 100 50 20 10 10 MCKINNEY, TX 69 58 67 56 70 / 100 60 30 10 10 DALLAS, TX 71 59 67 58 71 / 100 60 30 10 10 TERRELL, TX 72 60 67 57 70 / 100 70 50 20 10 CORSICANA, TX 74 62 68 58 71 / 100 80 50 30 10 TEMPLE, TX 73 61 67 59 71 / 100 80 30 10 10 MINERAL WELLS, TX 67 55 66 53 72 / 90 50 20 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Oct 24, 7:41 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 741 AM CDT SAT OCT 24 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 741 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION AGAIN TODAY. WHILE CLOUD TO GROUND LIGHTNING STRIKES WILL BE A THREAT...THE BIGGEST THREAT IS EXPECTED TO BE ADDITIONAL RAINFALL WHICH LEADS TO FLOODING. THE AREAS THAT ARE EXPECTED TO SEE ADDITIONAL HEAVY RAINFALL AND FLOODING TODAY ARE MOST LIKELY ALONG AND SOUTHEAST OF A LINE FROM KILLEEN TO WACO TO CENTERVILLE. AN ADDITIONAL 3 TO 5 INCHES OF RAIN IS EXPECTED IN THESE AREAS. ELSEWHERE ACROSS NORTH CENTRAL TEXAS...AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE TODAY. FOR LOCATIONS THAT ARE ALREADY FLOODING...EVEN 1 TO 3 INCHES OF ADDITIONAL RAINFALL WILL LEAD TO ADDITIONAL FLOODING PROBLEMS. SIGNIFICANT FLOODING IS LIKELY TO CONTINUE FROM CORSICANA THROUGH HILLSBORO WHERE STORM TOTAL RAINFALL EXCEEDED 16 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVERNIGHT ACROSS MUCH OF NORTH CENTRAL TEXAS. THE HEAVIEST AMOUNTS ARE EXPECTED TO REMAIN CONFINED TO CENTRAL TEXAS...PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM PALESTINE TO TEMPLE. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE FOR THESE AREAS OVERNIGHT...WITH RAINFALL TOTALS PRIMARILY REMAINING UNDER 1 INCH FOR THE REMAINDER OF NORTH CENTRAL TEXAS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 AM SUNDAY...ALTHOUGH NORTH TEXAS PORTIONS OF THIS WATCH MAY BE CANCELLED EARLY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL TEXAS AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORT FLOODING AND FLASH FLOODING TO YOUR LOCAL LAW ENFORCEMENT. CAVANAUGH
In the hours before
Local storm report, Oct 24, 4:16 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM FLASH FLOOD KILLEEN 31.13N 97.73W
10/24/2015 BELL TX TRAINED SPOTTER
MULTIPLE HIGH WATER RESCUES IN KILLEENLocal storm report, Oct 24, 7:21 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
721 AM CDT SAT OCT 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM FLOOD 2 S HAMILTON 31.67N 98.12W
10/24/2015 HAMILTON TX LAW ENFORCEMENT
HIGHWAY 281 IS CLOSED SOUTH OF HAMILTON AT COWHOUSE
CREEK DUE TO THE CREEK FLOWING OVER THE ROAD THERE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:09 PM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| Oct 23, 8:11 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Hill, Johnson, Tarrant | 3 hr |
| Oct 23, 8:22 PM CDT | Flash Flood Warning | FWD | Coryell, Hamilton | 3 hr |
| Oct 23, 8:47 PM CDT | River Flood Warning | FWD | Navarro | 4 days |
| Oct 23, 8:47 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 7 days |
| Oct 23, 8:55 PM CDT | Areal Flood Advisory | FWD | Anderson | 2 hr |
| Oct 23, 9:11 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Oct 23, 9:51 PM CDT | Areal Flood Advisory | FWD | Collin, Hunt, Rockwall | 3 hr |
| Oct 23, 9:59 PM CDT | Flash Flood Warning | FWD | Navarro | 6 hr |
| Oct 23, 10:05 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| Oct 23, 10:12 PM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| Oct 23, 10:48 PM CDT | River Flood Warning | FWD | Dallas | 12 hr |
| Oct 23, 11:07 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Oct 23, 11:12 PM CDT | Flash Flood Warning | FWD | Hamilton | 3 hr |
| Oct 24, 12:48 AM CDT | Special Weather Statement | FWD | Limestone | 27 min |
| Oct 24, 1:02 AM CDT | Areal Flood Advisory | FWD | Coryell | 3 hr |
| Oct 24, 1:10 AM CDT | Areal Flood Advisory | FWD | Freestone | 2 hr |
| Oct 24, 1:16 AM CDT | Flash Flood Warning | FWD | Henderson | 3 hr |
| Oct 24, 1:25 AM CDT | Flash Flood Warning | FWD | Bosque, Hill | 3 hr |
| Oct 24, 1:47 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Oct 24, 2:20 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 67 hr |
| Oct 24, 2:20 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| Oct 24, 2:30 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Oct 24, 3:08 AM CDT | Flash Flood Warning | FWD | Bell, Falls, McLennan | 8 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Bosque | 27 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | McLennan | 19 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | McLennan | 22 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | McLennan | 17 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Coryell | 32 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Coryell | 44 hr |
| Oct 24, 3:13 AM CDT | River Flood Warning | FWD | Lampasas | 32 hr |
| Oct 24, 4:00 AM CDT | Flash Flood Warning | FWD | Navarro | 13 hr |
| Oct 24, 4:14 AM CDT | Flash Flood Warning | FWD | Henderson | 13 hr |
| Oct 24, 4:24 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 24, 4:30 AM CDT | Flash Flood Warning | FWD | Bosque, Hill | 9 hr |
| Oct 24, 4:43 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Oct 24, 5:21 AM CDT | Flash Flood Warning | FWD | Bell, Falls | 3 hr |
| Oct 24, 5:54 AM CDT | River Flood Warning | FWD | Hamilton | 22 hr |
| Oct 24, 7:17 AM CDT | Areal Flood Advisory | FWD | Freestone, Limestone | 3 hr |
| Oct 24, 7:23 AM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| Oct 24, 7:32 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 6 hr |
| Oct 24, 7:48 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Oct 24, 8:20 AM CDT | Flash Flood Warning | FWD | Bell, Falls, Robertson | 3 hr |
| Oct 24, 8:31 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 6 hr |
| Oct 24, 8:38 AM CDT | Areal Flood Advisory | FWD | Rains, Van Zandt | 3 hr |
| Oct 24, 8:41 AM CDT | Areal Flood Advisory | FWD | Anderson | 3 hr |
| Oct 24, 10:02 AM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| Oct 24, 10:03 AM CDT | River Flood Warning | FWD | Falls, Milam, Robertson | 61 hr |
| Oct 24, 10:03 AM CDT | River Flood Warning | FWD | Limestone | 64 hr |
| Oct 24, 10:03 AM CDT | River Flood Warning | FWD | Milam | 65 hr |
| Oct 24, 10:40 AM CDT | Areal Flood Warning | FWD | Coryell | 3 hr |
| Oct 24, 10:45 AM CDT | Areal Flood Warning | FWD | McLennan | 3 hr |
| Oct 24, 10:59 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Oct 24, 11:06 AM CDT | Areal Flood Advisory | FWD | Falls, McLennan, Milam, Robertson | 3 hr |
| Oct 24, 11:23 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Oct 24, 11:44 AM CDT | Areal Flood Advisory | FWD | Van Zandt | 3 hr |
| Oct 24, 12:55 PM CDT | Areal Flood Warning | FWD | Bosque, Hill | 6 hr |
| Oct 24, 1:32 PM CDT | Areal Flood Advisory | FWD | Lampasas | 6 hr |
| Oct 24, 1:38 PM CDT | Areal Flood Warning | FWD | Bell, Coryell | 6 hr |
| Oct 24, 1:51 PM CDT | Areal Flood Warning | FWD | Falls, McLennan | 6 hr |
| Oct 24, 2:26 PM CDT | Areal Flood Warning | FWD | Anderson, Freestone, Limestone | 6 hr |
| Oct 24, 3:52 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 4 hr |
| Oct 24, 5:00 PM CDT | Areal Flood Warning | FWD | Navarro | 12 hr |
| Oct 24, 5:11 PM CDT | Areal Flood Warning | FWD | Henderson | 6 hr |
| Oct 24, 6:46 PM CDT | Areal Flood Warning | FWD | Bosque, Hill | 12 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.